MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2 - product code: unk (esubmitter software does not allow for a blank or 'unk' entry) (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted an implantable collamer lens.Lens observed upside down.Additional information has been requested but none has been forthcoming.
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6.-12.0/2.0/148 (sphere/cylinder/axis) implantable collamer lens into the patient's right eye (od) on (b)(6)2023.Wrong cylinder axis for calculation was used by surgeon.Lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Additional information entered within form.
 
Additional Manufacturer Narrative
B5 - the lens was repositioned on (b)(6) 2024.This resolved the problem.Reportedly "all is fine" and "patient is happy".Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18346590
Report Number2023826-2023-05629
Device Sequence Number14835535
Product Code QCB
UDI-Device Identifier00840311308422
UDI-Public00840311308422
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/20/2023
01/30/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date12/20/2023
01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; INJECTOR MODEL#MSI-PF,LOT#UNK
Patient Age35 YR
Patient SexUnknown